Tornadoes · United States · Texas · 2024

EF0 tornado, Dew, Texas, April 28, 2024

This EF0 tornado ran 1.3 miles across Freestone County on April 28, 2024, touching down at 3:35 PM CDT and reaching 90 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 28, 2024
Touchdown
3:35 PM CDT (20:35 UTC)
Lifted
3:37 PM CDT (20:37 UTC)
On the ground
2 minutes
Path length
1.3 miles (2.0 km)
Path width
90 yards (82 m)
Deaths
0
Injuries
0
County
Freestone County
Touchdown point
31.574, -96.175
Lift-off point
31.577, -96.154
Record number
2404281435-01

The damage survey

8 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • Tree damage around 0.25 mi from the road
  • A couple of branches damaged in the same area
  • Several tree branches down in the same road CO 681
  • Several tree damage in the area

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A shortwave trough, dryline, and Pacific front all worked together to produce multiple rounds of thunderstorms Friday April 26 through Sunday April 28. All modes of severe weather took place across the region, along with multiple instances of flash flooding. 11 tornadoes occurred across McLennan, Hill, and Navarro counties on April 26th, and another 4 tornadoes occurred in Milam, Limestone and Freestone counties on April 28th.

One severe thunderstorm produced two tornadoes near Dew. The first tornado developed along W FM 489 road just west CR 671 and dissipated shortly after crossing CR 681. Several trees sustained significant damage with large limbs and uprooted trees. No other visible damage was found along the path. Maximum estimated winds were 80 mph.

One severe thunderstorm produced two tornadoes near Dew. The second tornado developed on the east side of US Highway 75S near the town of Dew. Multiple tree damage was found along E FM 489 road. The tornado continued to move northeast producing additional tree damage along with significant roof damage to one home near CR 471 and FM 489. The tornado dissipated shortly after crossing this road. Maximum estimated winds were 80 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

39 minutes of warning. NWS FWD issued a tornado warning for this county at 19:56 UTC, 39 minutes before the tornado touched down, in force until 20:45 UTC.

The county was under a tornado watch, issued at 19:28 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
12:00 UTC00:00 UTCFlood WatchFWD
19:28 UTC02:00 UTCTornado WatchFWD
19:52 UTC20:45 UTCSevere Thunderstorm WarningFWD
19:56 UTC20:45 UTCTornado WarningFWD
20:37 UTC21:15 UTCTornado WarningFWD
20:47 UTC23:30 UTCFlash Flood WarningFWD
21:00 UTC21:36 UTCTornado WarningFWD
22:39 UTC22:59 UTCSevere Thunderstorm WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 28, 2:59 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 28, 2:59 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
259 PM CDT Sun Apr 28 2024

...New Long Term...

.SHORT TERM... /Issued 105 PM CDT Sun Apr 28 2024/
/Through Monday/

The shortwave responsible for last night's storms has exited to
the northeast, but a trailing disturbance is in the process of
generating one last round of convection as it moves east across
the region. Showers and storms should continue to increase in
coverage along and immediately east of the I-35 corridor through
the afternoon. Activity will work its way slowly east through the
afternoon and evening, creating mainly a threat for heavy rain and
flooding. The slow eastward progression of the developing storms will
allow for a southwest-northeast training of showers and
thunderstorms, which will enhance the threat for flash flooding
wherever the training convection occurs. The Flood Watch will
hence continue through 7 PM for areas along and east of I-35.

There is also a threat for severe storms, though morning
convection and the resulting cloud cover may mitigate the overall
severe potential. The highest severe threat will be confined to
the eastern-most counties where the best destabilization will
occur later this afternoon. All modes of severe weather will be
possible in any storm which attains severe thresholds.

Showers and storms will exit it the east (along with the
shortwave) overnight, leaving clearing skies and light winds in
its wake. Lingering moisture, light winds and mostly clear skies
will result in patchy fog formation across a good portion of the
forecast area. If skies clear earlier than forecast, dense fog may
become a concern, but at this time will keep the visibility
forecasts at or above one mile and monitor satellite and METAR
trends tonight. Monday should be a warm but overall quiet day,
with partly to mostly sunny skies and highs in the 80s.

30

&&

.LONG TERM... /NEW/
/Monday Night Onward/

Quiet weather will continue Monday night into Tuesday, but a weak
disturbance aloft will help ignite thunderstorms along the
dryline Tuesday afternoon and evening. The dryline will be located
over the Big Country, where convective initiation should take
place. Storms would likely end up being isolated in nature thanks
to the presence of a strong capping inversion, but a storm or two
may still reach severe thresholds somewhere west of I-35.

Better storm chances will begin on Wednesday as an upper trough
approaches from the northwest. Height falls in advance of the
trough will lead to more thunderstorm development along the
dryline. A cap will still be in place, but and added upper level
support should help convection overcome the cap, leading to
scattered storms across mainly the western half of the region
Wednesday evening. A secondary swath of showers and storms may
enter the southeast counties Wednesday afternoon as an active
sea/gulf breeze enters from the south. The better severe threat
will exist with the dryline convection (west of I-35), while a
lower threat will accompany the seabreeze storms.

The upper trough will drop southeast through the Southern Plains
Thursday through Thursday night. Scattered showers and
thunderstorms will develop by Thursday afternoon, and may grow
upscale into a linear MCS while becoming focused along an
attendant cold front. Strong to severe storms will be possible as
activity pushes southeast through the region Thursday night, with
precipitation exiting to the southeast Friday morning with the
front.

Another lull in the active weather pattern will take place on
Friday, which should actually end up being a nice post-frontal
day with drier air and highs in the 70s. Clouds will rapidly
increase on Saturday, however, as a shortwave embedded in the
subtropical jet approaches from the west. The front will again
become focus for convective development as it lifts north as a
warm front on Saturday. The severe weather potential is
uncertain, however, as it may become dependent on how rapidly the
warm sector arrives. Whatever the case, rain chances will continue
into next Sunday, followed by warmer and drier weather to start
the following week as ridging develops aloft.

30

&&

.AVIATION... /Issued 105 PM CDT Sun Apr 28 2024/
/18Z TAFs/

Thunderstorms developing across Central Texas will spread north,
affecting parts of the DFW Metroplex early to mid afternoon. Will
keep VCTS at all TAF locations through 22Z. KACT will likely need
a TEMPO for TS for a few hours based on radar trends. Convection
will exit to the east later this afternoon and this evening.
Light winds and clearing skies will lead to fog or LIFR cig
formation overnight/Monday morning, and have opted for a TEMPO
LIFR conditions at all airports from 11Z-15Z Monday. Conditions
will improve after 15Z, followed by VFR and overall quiet aviation
weather for the rest of the forecast period.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  86  65  85  70 /  10   0   0   5  20
Waco                65  86  64  83  69 /  20   0   5  10  10
Paris               63  82  60  83  66 /  60   5   0  10  10
Denton              62  85  62  84  67 /   5   0   0   5  30
McKinney            62  84  62  83  68 /  20   5   0  10  20
Dallas              66  86  64  85  69 /  10   0   0  10  20
Terrell             62  84  62  84  68 /  40   0   0  10  10
Corsicana           65  86  64  85  69 /  50   0   0  20  10
Temple              65  86  64  84  69 /  20   0   5  20  10
Mineral Wells       60  86  62  86  68 /   0   0   0  10  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for TXZ094-095-104>107-
118>123-133>135-144>148-159>162-174-175.

&&
Hazardous weather outlook, Apr 28, 1:22 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
122 PM CDT Sun Apr 28 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
122 PM CDT Sun Apr 28 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Thunderstorms remain possible along and east of I-35 this afternoon.
Any storms that develop this afternoon could be severe with damaging
winds, hail, and a few tornadoes. Heavy rain will lead to flooding
in some areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
After a break in thunderstorm activity on Monday, occasional storm
chances will resume Tuesday and continue through next weekend. A few
thunderstorms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...
Timely reports of severe weather and flooding will be appreciated.

In the hours before

Local storm report, Apr 28, 10:43 AM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1043 AM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     Non-Tstm Wnd Gst 4 NW Waco               31.61N 97.23W
04/28/2024  M64 MPH          McLennan           TX   ASOS

            64 MPH wind gust measured at Waco Regional
            Airport on back edge of dissipating
            thunderstorms.

&&

MB
Local storm report, Apr 28, 11:02 AM CDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1102 AM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     Non-Tstm Wnd Gst 1 WNW Woodway           31.50N 97.25W
04/28/2024  M70 MPH          McLennan           TX   Broadcast Media

&&

MB
Local storm report, Apr 28, 11:43 AM CDT, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1143 AM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     Tornado          6 SSW Gholson           31.63N 97.26W
04/26/2024                   McLennan           TX   NWS Storm Survey

            A brief EF-0 tornado occurred along Wisdom
            Ct west of Waco. Fences were damaged and
            large tree limbs were broken. Maximum
            estimated winds were 80 mph.

1226 PM     Tornado          6 S Gholson             31.63N 97.25W
04/26/2024                   McLennan           TX   NWS Storm Survey

            A second tornado from the same supercell
            occurred west of Waco damaging neighborhoods
            on either side of Wortham Bend Road near
            China Spring Rd. Damage in these
            neighborhoods consisted of damaged trees,
            downed fences, broken windows, and mostly
            minor roof damage. One home lost most of the
            front part of its roof, and a few homes were
            impaled with flying fence panels. This
            tornado was rated an EF-1 with maximum
            estimated winds of 95 mph.

1248 PM     Tornado          3 SE West               31.78N 97.05W
04/26/2024                   McLennan           TX   NWS Storm Survey

            Another tornado developed north of Tours,
            just west of Berger Road. This tornado
            initially damaged trees and a shed, but
            strengthened as it crossed Czech Hall Road.
            The tornado hit a property on County Line
            Road causing EF-2 damage to a barn and a
            shop on the property. The tornado scattered
            heavy farm material into the field to the
            east. The tornado continued into Hill County
            crossing CR 3238 where an eye witness
            reported it dissipated before developing the
            next tornado. Maximum estimated winds were
            110 to 115 mph.

1248 PM     Tornado          3 SSE West              31.76N 97.07W
04/26/2024                   McLennan           TX   NWS Storm Survey

            A brief, EF-0 tornado damaged trees west of
            Heritage Pkwy and south of Easy Rd northwest
            of Tours. Maximum estimated winds were 75
            mph.

0106 PM     Tornado          3 SW Penelope           31.83N 96.97W
04/26/2024                   Hill               TX   NWS Storm Survey

            The same supercell produced another brief,
            EF-1 tornado, based on eye witness accounts,
            on either side of FM 339 southwest of
            Penelope. The tornado formed in the field
            just east of the road, hitting a residence
            and dissipating soon afterwards. Two houses
            were damaged: One had metal panels peeled
            off the roof, and the home shifted off its
            cinder blocks about 8 inches. Winds got in
            the garage of the uninhabited second house
            and lifted the roof off, then it collapsed
            back on the house and the walls buckled. The
            tornado lifted just east of property; could
            see a few small tree limbs broken to the
            east. Maximum estimated winds were 105 mph.

0149 PM     Tornado          1 W Abbott              31.88N 97.09W
04/26/2024                   Hill               TX   NWS Storm Survey

            An EF-1 tornado occurred near Abbott, first
            developing on the west side of I-35W and CR
            2341 where trees were damaged and uprooted.
            A semi-tractor trailer was rolled over on
            the interstate. The tornado moved northeast
            causing tree damage until it reached CR 3106
            where it caused minor damage to a few homes.
            The tornado dissipated near after crossing
            CR 3106 again, north of CR 3145. Maximum
            estimated winds were 95 mph.

&&
Local storm report, Apr 28, 2:04 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
204 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Flash Flood      1 E Temple              31.10N 97.35W
04/28/2024                   Bell               TX   Fire Dept/Rescue

            At least four roads in Temple inundated.
            Report of one vehicle water rescue.

&&
Local storm report, Apr 28, 2:06 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
206 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Flash Flood      Holland                 30.88N 97.41W
04/28/2024                   Bell               TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Special weather statement, Apr 28, 3:32 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
332 PM CDT Sun Apr 28 2024

TXZ158-160-174-282100-
Falls TX-Milam TX-Bell TX-
332 PM CDT Sun Apr 28 2024

...A strong thunderstorm will impact portions of northwestern Milam,
east central Bell and southwestern Falls Counties through 400 PM
CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogers, or 13 miles west of Cameron, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern Milam,
east central Bell and southwestern Falls Counties, including the
following locations... Barclay, Ben Arnold, Cyclone, Wilson,
Yarrelton, Pettibone, Silver City, Edgeworth, Terrys Chapel, and
Leedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 900 PM CDT for central Texas.

&&

LAT...LON 3095 9732 3117 9707 3083 9685 3081 9720
TIME...MOT...LOC 2032Z 235DEG 19KT 3093 9719

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

30

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

8.6 hours before the tornado, 175 km from the path. April 28, 2024.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -83272, lifted condensation level 792 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-04-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 144 square meters per square second, 0 to 6 km bulk shear 57 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-83272 J/kg
Surface CAPE
3 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
29 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

3.4 hours after it, 175 km from the path. April 29, 2024.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1374 joules per kilogram, CIN -6, lifted condensation level 854 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-04-29The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 17 square meters per square second, 0 to 6 km bulk shear 67 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-6 J/kg
Surface CAPE
2456 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
67 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

The surface observations

Mexia Limestone (LXY), 34 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:35 UTC7065.5130° 7 kt181010.5VCTS
18:55 UTC6966190° 4 kt141010.5VCTSRA
19:15 UTC69660° 0 kt1010.2-TSRA
19:35 UTC6965.7110° 8 kt1009.5+TSRA
19:55 UTC67.366.7140° 15 kt341009.8+TSRA
20:15 UTC67.366.7100° 15 kt201010.8+TSRA
20:35 UTC67.366.7130° 8 kt171010.2+TSRA
20:55 UTC66.766.2120° 10 kt151009.5-TSRA
21:15 UTC66.666.2170° 4 kt1009.5VCTSRA
21:35 UTC66.4660° 0 kt1008.8VCTS
21:55 UTC66.466290° 3 kt1008.5TS
22:15 UTC66.466200° 10 kt1009.1TS

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Ft Hood radar (KGRK), 150 km away, was scanning. The volume nearest the touchdown began at 20:32 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:02 UTCHAIL 1.251 N GroesbeckLimestone, TXHail of 1 to 1.25 inches. Relayed by emergency management.
20:08 UTCTORNADO9 E GroesbeckLimestone, TXTornado was verified by storm spotter video but area is inaccessible. In the video, tree limbs were seen being lofted in the air.
20:20 UTCFLASH FLOODGroesbeckLimestone, TXHigh water rescue completed at low water crossing underpass.
20:22 UTCFLASH FLOODGroesbeckLimestone, TXReport from mPING: Street/road flooding; Street/road closed; Vehicles stranded.
20:35 UTCTORNADO7 Ese TeagueFreestone, TXAn EF-0 tornado developed southwest of Dew along W FM 489 road. Several trees sustained significant damage with large limbs and uprooted trees. No visible damage was found to any homes or structures. The tornado moved ea
20:47 UTCTORNADO8 Sse FairfieldFreestone, TXA second EF-0 tornado developed on the east side of US-Highway 75S near the town of Dew. Multiple tree damage was found along the E FM 489 road. The tornado continued to move northeast producing additional tree damage al
21:00 UTCFLASH FLOOD2 Nw TeagueFreestone, TXDELAYED REPORT multiple roads closed due to flooding in the city of Teague, as well as the Hwy 84 railroad underpass north of town. Many roads had at least a foot of water.
21:00 UTCFLASH FLOOD4 S FairfieldFreestone, TXDELAYED REPORT SB Interstate 45 service road near mile marker 193 closed due to flooding.
21:58 UTCHAIL 12 S JewettLeon, TXTrained spotter reports via amateur radio of quarter sized hail.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 28, 2024

18 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 281:23 AM CDTEF1Cherokee, OK4.3350
April 288:31 AM CDTEF1Travis, TX4.820$5.0 million
April 282:50 PM CDTEF0Milam, TX0.240$5,000
April 283:08 PM CDTEF0Limestone, TX0.230
April 283:47 PM CDTEF0Freestone, TX0.950$15,000
April 285:23 PM CDTUnratedPittsburg, OK2.0100
April 286:25 PM CDTEF1Madison, TX4.3100$80,000
April 286:50 PM CDTUnratedMcIntosh, OK1.375
April 287:07 PM CDTEF1Caddo Parish, LA3.2350$500,000
April 287:25 PM CDTEF0Bossier Parish, LA2.9300
April 287:32 PM CDTEF1Bossier Parish, LA3.0325
April 287:33 PM CDTEF0Bossier Parish, LA1.7275
April 287:35 PM CDTEF1Trinity, TX0.320011$100,000
April 287:37 PM CDTEF1Lafayette, AR0.8275$50,000
April 287:43 PM CDTEF1Lafayette, AR1.4150$50,000
April 288:01 PM CDTEF0LeFlore, OK4.3200
April 288:20 PM CDTEF0Stone, MO0.4100$10,000
April 2810:15 PM CDTUnratedCarroll, AR2.175

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.